MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179912645
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Two set screws of two expedium universal connectors were loosened and one got totally off one month postoperatively after revision surgery (due to earlier broken rods).And one polyaxial screw head of one expedium 6.35 polyaxial screw got off when removing the screw with the corresponding screw driver.Rods will also be sent to investigation.What might have caused the loosening of the set screws? these products are also a part of this complaint: exp set screw 6.35, catalog 179902000, lot arbc68,1 ea, will be returned exp 6.35 screw poly 6.0x45, catalog 179902000, lot 133674, 2 ea, will be returned.
 
Additional Manufacturer Narrative
Visual examination of the returned device noted the screw¿s tulip head and saddle had completely separated from the screw shank.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the tulip head, saddle, and screw head separating cannot be determined from the samples and the information provided.A potential root cause may be excessive force placed on the polyaxial screw during tightening.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6967819
Report Number1526439-2017-10883
Device Sequence Number16607232
Product Code NKB
UDI-Device Identifier10705034086477
UDI-Public(01)10705034086477
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179912645
Device Catalogue Number179912645
Device Lot NumberARDBDF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/22/2017
Supplement Report FDA Received Date11/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;